Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 19, NWS Aberdeen, SD

April 26, 201425 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Apr 26, 2014, 10:35 AM CDT for 25 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 10:35 AM CDT (15:35 UTC)
Expired
Apr 27, 2014, 6:59 PM CDT
In force
32 hr
Issued by
NWS Aberdeen, SD
All 27 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 49 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WWUS73 KABR 261535
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1035 AM CDT SAT APR 26 2014

...STRONG SOUTHEASTERLY WINDS TODAY...

SDZ003>005-009-010-015>017-033>037-270300-
/O.NEW.KABR.WI.Y.0019.140426T1535Z-140427T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER
1035 AM CDT SAT APR 26 2014 /935 AM MDT SAT APR 26 2014/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH
  THIS EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
7 follow-up statements
122 
WWUS73 KABR 261725
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1225 PM CDT SAT APR 26 2014

...STRONG SOUTHEASTERLY WINDS TODAY...

SDZ006-007-011-018>020-022-023-048-051-270300-
/O.EXA.KABR.WI.Y.0019.000000T0000Z-140427T0300Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-LYMAN-
BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE...PRESHO...
FORT THOMPSON
1225 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015>017-033>037-270300-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140427T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER
1225 PM CDT SAT APR 26 2014 /1125 AM MDT SAT APR 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
396 
WWUS73 KABR 262010
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
310 PM CDT SAT APR 26 2014

...EXPECT STRONG EAST TO SOUTHEASTERLY WINDS THROUGH SUNDAY...

MNZ039-046-SDZ008-021-270815-
/O.EXB.KABR.WI.Y.0019.140427T0300Z-140428T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
310 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT
SUNDAY. 

* TIMING...STRONG AND GUSTY EASTERLY WINDS WILL DEVELOP LATER THIS
  EVENING. THESE WINDS WILL CONTINUE THROUGH SUNDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>020-022-023-270815-
/O.EXT.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
310 PM CDT SAT APR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...

* TIMING...STRONG AND GUSTY EASTERLY WINDS WILL CONTINUE THROUGH
  SUNDAY AFTERNOON.

* WINDS...EASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  STRONGER WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN AREAS OF THE
  SISSETON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-015-033>037-048-051-270300-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140427T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO...
FORT THOMPSON
310 PM CDT SAT APR 26 2014 /210 PM MDT SAT APR 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
416 
WWUS73 KABR 270241
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
941 PM CDT SAT APR 26 2014

...EXPECT STRONG EAST TO SOUTHEASTERLY WINDS TO CONTINUE THROUGH
SUNDAY...

SDZ003-015-033>037-048-051-271445-
/O.EXT.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO...
FORT THOMPSON
941 PM CDT SAT APR 26 2014 /841 PM MDT SAT APR 26 2014/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY...

* TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE 
  THROUGH SUNDAY. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ008-021-271445-
/O.CON.KABR.WI.Y.0019.140427T0300Z-140428T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
941 PM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* TIMING...STRONG AND GUSTY EASTERLY WINDS WILL CONTINUE THROUGH
  SUNDAY.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>020-022-023-271445-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
941 PM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* TIMING...STRONG AND GUSTY EASTERLY WINDS WILL CONTINUE THROUGH
  SUNDAY.

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  STRONGER WINDS ARE POSSIBLE OVER AND JUST TO THE WEST OF THE
  HIGHER TERRAIN AREAS OF THE SISSETON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
399 
WWUS73 KABR 270902
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
402 AM CDT SUN APR 27 2014

...STRONG EASTERLY WINDS CONTINUE TODAY...

MNZ039-046-SDZ008-021-272115-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
402 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. 

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>020-022-023-272115-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
402 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY.

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. STRONGER WINDS ARE POSSIBLE OVER AND JUST TO THE WEST OF 
  THE HIGHER TERRAIN AREAS OF THE SISSETON HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-015-033>037-048-051-272115-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO...
FORT THOMPSON
402 AM CDT SUN APR 27 2014 /302 AM MDT SUN APR 27 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. 

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SERR
857 
WWUS73 KABR 271839
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
139 PM CDT SUN APR 27 2014

...STRONG EASTERLY WINDS CONTINUE TODAY...

SDZ003-004-009-015-016-033>035-048-271945-
/O.CAN.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...PRESHO
139 PM CDT SUN APR 27 2014 /1239 PM MDT SUN APR 27 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY.

$$

MNZ039-046-SDZ008-021-280000-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
139 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY.

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005>007-010-011-017>020-022-023-036-037-051-280000-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON
139 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY.

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
748 
WWUS73 KABR 272024
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
324 PM CDT SUN APR 27 2014

...STRONG EASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING...

SDZ005-010-017-036-037-051-272130-
/O.CAN.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
324 PM CDT SUN APR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY.

$$

MNZ039-046-SDZ008-021-280000-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
324 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS THROUGH THIS EVENING

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018>020-022-023-280000-
/O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
324 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EASTERLY WINDS THROUGH THIS EVENING.

* WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
788 
WWUS73 KABR 272359
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
659 PM CDT SUN APR 27 2014

MNZ039-046-SDZ006>008-011-018>023-280100-
/O.CAN.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
659 PM CDT SUN APR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

EAST TO NORTHEAST WINDS ARE STEADILY DECREASING ACROSS NORTHEAST
SOUTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:47 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 26, 6:47 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
647 AM CDT SAT APR 26 2014

.UPDATE...

SEE THE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH MONDAY

FORECAST FOCUS IS ON THE ACTIVE WEATHER PATTERN EXPECTED FOR THE
ENTIRE SHORT TERM PERIOD...AND BEYOND. PLENTY OF ISSUES TO
CONTEMPLATE TODAY...HENCE THE RATHER LENGTHY DISCUSSION.

TODAY AND TONIGHT...FORECAST CONFIDENCE: MODERATE TO HIGH

00Z UPPER AIR ANALYSIS INDICATED A STRONG UPPER TROUGH PROGRESSING
THROUGH THE INTERMOUNTAIN WEST...WITH UPPER RIDGING REMAINING OVER
THE CENTRAL CONUS. AT THE SURFACE...MSAS ANALYSIS INDICATES
FALLING SFC PRESSURE IN THE LEE OF THE ROCKIES AHEAD OF THE
AFOREMENTIONED TROUGH. AN INITIAL BAND OF WAA PRECIPITATION IS ARCHING
ACROSS FAR NRN SD THIS MORNING. NOT EXPECTING MUCH FANFARE WITH
THIS INITIAL ROUND OF ECHOES AS IT LIFTS E/NEWD DUE TO RELATIVELY
DRY AIR BELOW ABOUT 700MB PER KABR/KBIS RAOBS. COULD SEE A FEW
LIGHT SHOWERS/SPRINKLES NORTH OF US HIGHWAY 12...BUT ANY QPF
AMOUNTS SHOULD BE LIGHT. THE REMAINDER OF THE DAY SHOULD BE
QUIET...PARTLY TO MOSTLY CLOUDY WITH HIGHS IN THE 50S EAST TO NEAR
70 IN THE SOUTH. WILL NEED TO KEEP AN EYE ON WINDS...AS SFC
PRESSURE GRADIENT INCREASES TO NEARLY 20 MB ACROSS SD. SUSTAINED
WINDS WILL LIKELY PUSH WIND ADVISORY CRITERIA /SUSTAINED 30 MPH/.
HAVE WINDY IN THE FORECAST...BUT WILL FORGO ANY WIND HEADLINES FOR
NOW.

BY TONIGHT...EXPECTING A BIG TIME MOISTURE SURGE AS 850MB
DEWPOINTS INCREASE TO +8 TO +12 BY 12Z SUNDAY. WHILE THE CWA DOES
NOT APPEAR TO RESIDE ON THE PREFERENTIAL NOSE OF THE
LLJ...PERSISTENT ISENTROPIC ASCENT/MOISTURE CONVERGENCE INCREASES
AFTER MIDNIGHT. MOST UNSTABLE CAPE VALUES PEAK IN THE 500 TO 1500
J/KG RANGE OVERNIGHT...WITH EFFECTIVE SHEAR VALUES FROM 30-35 KTS.
THUS... EXPECTING AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP
AFTER MIDNIGHT. A FEW OF THESE STORMS COULD PRODUCE HAIL /POSSIBLY
SEVERE/...ALONG WITH POCKETS OF HEAVIER RAINFALL. SPC SLIGHT RISK
HAS BEEN EXTENDED NWD INTO PORTIONS OF THE CWA...AND THIS LOOKS
APPROPRIATE PER VARIOUS CONVECTION ALLOWING MODELS LIKE THE 4KM
NSSL WRF.

SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE: MODERATE

GOOD 00Z MODEL AGREEMENT DEPICTING THE STRONG UPPER LOW EJECTING
NEWD INTO NEB DURING THE DAY SUNDAY. AFTER SOME RESIDUAL EARLY MORNING
SHOWERS/TSTMS...THERE WILL LIKELY BE A PERIOD OF DRY CONDITIONS
DURING THE MIDDAY PERIOD SUNDAY. HOWEVER...STRONGER QG FORCING IS
EXPECTED TO INDUCE ANOTHER ROUND OF MORE WIDESPREAD SHOWERS/TSTMS
FROM LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT. BREEZY TO
WINDY CONDITIONS WILL ALSO PERSIST ON SUNDAY AS THE SFC LOW
DEEPENS INTO THE 980MB RANGE. TEMPS ON SUNDAY WILL BE COOL DUE TO
THE ABUNDANT CLOUD COVER...AND POSSIBLE PCPN. THE LARGE LOW
PRESSURE SYSTEM IS EXPECTED TO OCCLUDE ON SUNDAY NIGHT...AND THEN
WOBBLE SLOWLY TO EAST/SOUTHEAST. THE 00Z DETERMINISTIC SUITE OF
MODELS INDICATE SOME SUBTLE...BUT SIGNIFICANT DIFFERENCES REGARDING
THE PLACEMENT OF SFC AND 700MB LOWS. THIS HAS LARGE IMPLICATIONS ON
WHERE...AND HOW MUCH MID-LEVEL DRY AIR WILL WRAP INTO THE CWA. THE
CURRENT THINKING IS THAT DRIER AIR /DRY SLOT/ WILL ADVECT INTO AT
LEAST THE ERN SECTIONS OF THE CWA...RESULTING IN A PERIOD OF DRY
WEATHER. JUST HOW LONG THIS LULL IN PCPN LASTS IS UNCERTAIN AT
THIS TIME...AS SOME MODELS SHOW LITTLE PCPN ON MONDAY WITH OTHERS
SHOWING SHOWERS CONTINUING. WILL MAINTAIN LIKELY POPS FOR THE
12-HOUR MONDAY PERIOD FOR NOW...BUT WILL LOWER QPF AMOUNTS A TAD.
MAYBE MORE OF A HIGH POP...LOW QPF DAY. TEMPERATURE FORECAST IS
ALSO LOW CONFIDENCE ONE...DEPENDING ON EXTENT OF CLOUD COVER AND
PCPN.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE LOW PRESSURE SYSTEM WILL STILL BE WOBBLING OVER THE MIDDLE
MISSISSIPPI VALLEY AREA TUESDAY...BUT AS JET ENERGY ROUNDS THE
BASE OF THE LOW...THE SYSTEM SHOULD LIFT INTO THE GREAT LAKES
REGION. IT THEN SITS AND SPINS OVER THIS LOCATION FOR ANOTHER DAY
OR TWO BEFORE FINALLY DEPARTING THE AREA BY THE END OF THE WEEK.
STILL CHANCE TO LIKELY POPS IN THE FORECAST THROUGH TUESDAY AS THE
UPPER LEVEL ENERGY PINWHEELS AROUND THE LOW PRESSURE SYSTEM.
MODELS ARE TRENDING TOWARD A DRIER SOLUTION BY WEDNESDAY MORNING
HOWEVER...DUE TO DRY CANADIAN AIR GETTING WRAPPED IN AROUND THE
BACKSIDE OF THE SYSTEM. IT APPEARS THIS DRY AIR WILL GET PUSHED
WESTWARD WHILE YET ANOTHER INVERTED TROUGH ROTATES AROUND THE LOW
AND ACROSS THE NORTHERN PLAINS BY LATE WEDNESDAY AND THURSDAY.
CONDITIONS FINALLY DRY OUT BY FRIDAY...HOWEVER THE UPPER FLOW
BECOMES NORTHWESTERLY...WITH ADDITIONAL ENERGY POSSIBLY DROPPING
ACROSS THE REGION BY THE WEEKEND. CONTINUED THE WEATHER TYPE AS
RAIN SHOWERS THROUGH THE PERIOD...ALTHOUGH THERE COULD BE A FEW
TIME FRAMES WHERE THUNDER IS POSSIBLE. TEMPERATURES REMAIN BELOW
NORMAL GIVEN PLENTY OF CLOUD COVER AND THE OVERALL COOL MOIST
PATTERN.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. EASTERLY WINDS
WILL INCREASE TO SUSTAINED SPEEDS OF 20 TO 30 KTS LATER THIS
AFTERNOON AND PERSIST THROUGH THE NIGHT.

TONIGHT...AN IMPENDING LOW PRESSURE SYSTEM WILL MOVE INTO THE
NORTHERN PLAINS. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION AFTER 06Z SUNDAY. STRONG THUNDERSTORM DEVELOPMENT IS
POSSIBLE...WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREAT.
CIGS WILL BE DROPPING TO MVFR LEVELS...LIKELY TO IFR TOWARD THE
END OF THE TAF PERIOD...AND VSBYS WILL BE REDUCED UNDER THE
STRONGEST SHOWERS AND THUNDERSTORMS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...SERR
SHORT TERM...FOWLE
LONG TERM...SERR
AVIATION...SERR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 26, 4:50 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
450 AM CDT SAT APR 26 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
450 AM CDT SAT APR 26 2014 /350 AM MDT SAT APR 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A POTENT LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY AND
TONIGHT. THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH
CATEGORY...MAINLY DUE TO STRONG EASTERLY WINDS.

SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT...AND A FEW
STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREAT WOULD BE
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STRONG LOW PRESSURE SYSTEM WILL PERSIST ACROSS THE REGION
THROUGH MIDWEEK. THUNDERSTORMS ARE POSSIBLE AGAIN ON
SUNDAY...ALTHOUGH THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS. AREAS OF HEAVY RAINFALL ARE ALSO POSSIBLE...ALTHOUGH THE
THREAT FOR WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

FOWLE

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.